As with any medication, it is possible to overdose on Adderall. Some possible effects of an overdose may include hyperactivity, fast breathing, or hallucinations. If you believe that you have overdosed on this medication, seek immediate medical attention.
Is It Possible to Take an Overdose of Adderall?Adderall® (amphetamine and dextroamphetamine) is a prescription medication that is used to treat ADHD and narcolepsy. A long-acting version, Adderall XR® (amphetamine-dextroamphetamine extended release), is also available as an ADHD treatment. As with all medications, it is possible to take too much Adderall.
If you happen to overdose on Adderall, seek medical attention immediately.
Symptoms of an Adderall OverdoseThe actual effects of an Adderall overdose will vary depending on a number of factors, including how much Adderall was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Some possible effects include:
- Hyperactivity (trouble sitting still)
- Fast breathing
- Muscle pains
- Hallucinations (seeing or hearing things that are not really there).
The treatment for an Adderall overdose will vary. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose.
For example, supportive treatment options for an overdose with this drug may include:
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Adderall.